I started taking lamotrigine and cipralex in April this year (2015) for depression. In 2014 I was on SerDep but this meds has worked so well for me. When I started taking it, it was closely monitored and controlled by my psychiatrist and she slowly increased my dosage. I started with 25mg Lamotrigine twice daily (one in the morning and one at night) and 5mg Cipralex once a day. Then it was increased to 50mg Lamotrigine twice daily and 10mg cipralex once a day, then 75mg lamotrigine twice daily and 10mg cipralex once a day and then 100 mg lamotrigine twice daily and 10mg cipralex once a day which was my final increase. I stopped taking it on my own, started only taking in once or twice a week, then I just stopped. I have not been taking them at all for about one and a half/two months. I lied to my parents and my psych when they checked on me, I was supposed to be taking them this whole time, I still am, but I didnt want them to worry about me and I felt better. Now I want to start taking them again and pick up where I left off with the 100mg Lamotrogine twice daily and the 10mg cipralex once a day. But I am scared that it will have negative side effects emotionally or in general, I just dont want to mess my head and my brain up or something
I would really appreciate some advice on this. Thank you very much.
I stopped taking Lamotrigine and Cipralex on my own but now I want to start taking it again,advice?
Hi, Hanri! Why did you stop taking your meds and why do you want to start again? It would be a good idea to start again with the help of your doctor, but as far as side effects if you didn't have them the first go round it's unlikely that you will this time either. Or did you have side effects the first time that you felt intolerable?
These medications won't mess up your head... they're prescribed for heads that are already messed up.
Sorry for all the questions... just trying to get a better understanding. Feel free to respond or and/or post about your questions and concerns. None of us can give you professional advice but we'll happily share our ideas and personal experiences.
Best wishes, WCV
Hanri; Yes I agree with wildcat, And don't feel guilty the doctor goes through this with many of us I finally noticed how much better I was doing a few years ago with my medications and have not done anymore dropping the dose etc. You have to just be honest with your doctor and have her help you get back to where you were. You do not want to just start taking the full dose you would have to tapper it back up like you did at the start but please do it with your doctors help.She really should know that you have not been taking these two because you did not think they were doing you much good ETC. and just ask her not to tell your parents But you well listen to her now and know they were doing you some good. But you must go back on them like you were put on them before if you just started where you were then you would have some bad side effects.So please contact the doctor and ask how she would like you to go back on them and that you well take them regular and if you have any problems you well talk to her before you make any adjustments on your own.It is best to be safe your parents and your doctor are just trying to help you and really none of us would take the medications if we had our choice but we need them it's like a chemical imbalance and the doctor is there to help us.Glad you came to your senses and know that you were doing better with them than without them as my shrink has told me You have to look at these meds Just as much as if they were for diabetes or high blood pressure our mental health is just an illness like anything else and not to be ashamed of you Said it right you have to take better care of yourself. for you and the future.So please fess up to the doctor and tell her you went off of them and now you see that they were helping you and you need her help to get back to normal Please feel free to post here anytime we are all just like you and are here to help when someone needs it and it's nice to know you are not alone Please call your doctor today if you can before you try and restart your medications on your own. Have a great day and happy for you that you can now tell the difference and that the doctor is there to help you. Please let us know how it goes. we do care and we have all been there too so don't beat yourself up over this. Chuck1957 Happy Holidays to you and your family. chuck
- Lamotrigine Information for Consumers
- Lamotrigine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamotrigine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Shrink weaning me off clonazepam 0.5mg (just finished) and started me on cipralex 5mg to start with?
Posted 11 Aug 2010 • 1 answer
Posted 20 Feb 2014 • 2 answers
Posted 25 Feb 2015 • 1 answer
Posted 20 Dec 2015 • 1 answer
Posted 7 Apr 2016 • 1 answer